Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Extreme Bloating after eating
Apr 17, 2000

I am currently on Ziagen, Epivir, Rescriptor, Acyclovir, and Prilosec. My most recent viral load was <50 copies and my T cell count was 950. The Ziagen was added to my medication after being taken off Sustiva (due to insomnia and headaches). since adding the Ziagen I have noticed increased weight gain around the waist. However, my most disturbing problem is extreme bloating and fullness after consuming even very small meals. There was some thought that I might be lactose intolerant; however, taking Ultra Lactaid for a while did not produce any change. I also have very foul smelling and gaseous loose bowel movements. All of this is very uncomfortable esp. the bloating! Any ideas or suggestions?

Thanks

Response from Dr. Henry

Have you been checked for any evidence of H pylori disease, pancreatic insufficiency, or any GI infections (such as parasites). Your HIV meds don't usually cause the symptoms you describe but occasionally that is seen but that is a diagnosis of exclusion (meaning we work up the complaint and when nothing is found then the drugs seem likely as the cause). Irritable bowel syndrome, inflammatory bowel disease, and other conditions can cause those symptoms. I would push for a good "GI" work-up! Keith Henry, M.D.



Previous
THANKS FOR THE CALCIUM TIP
Next
Bloating II

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement